Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at May 31, 2021, 6:13 PM EDT for Lee County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 6:13 PM EDT (22:13 UTC)
- Expired
- May 31, 2021, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
County Lee County, FL
The radar
The Tampa radar (KTBW), 138 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880
WWUS82 KTBW 312213
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Mon May 31 2021
FLZ165-312245-
Coastal Lee FL-
613 PM EDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 645 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. James City, or 15 miles southwest of Cape Coral, moving northwest
at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2641 8211 2651 8225 2653 8225 2658 8219
2644 8208
TIME...MOT...LOC 2212Z 120DEG 10KT 2647 8215
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at May 31, 1:57 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 31, 1:57 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 157 PM EDT Mon May 31 2021 ...A Few Severe Storms Possible Through This Evening... ...Locally High Dispersions Expected On Tuesday... .DISCUSSION (Tonight - Next Monday)... An east-northeast wind flow in the 10-15 knot range is currently holding off the west coast sea breeze development with no convection being noted on 88D returns over the forecast area early this afternoon. Latest Hi-Res model data suggests a late start to the convection with the west coast sea breeze remaining close to the coast where the best convective coverage should take place later in the afternoon roughly from the Tampa Bay area south to Fort Myers. With model sounding data showing dry mid level air and cool temperatures aloft (-10C at 500Mb) the potential for a few strong to severe storms will be possible as low level convergence increases along the sea breeze and outflow boundaries late in the afternoon with isolated hail and damaging wind gusts possible. In addition some locally heavy rain and frequent lightning strikes will accompany the storms. The convection will wane or shift west into the Gulf waters during the evening with skies becoming partly cloudy overnight. During Tuesday and through the remainder of the forecast period high pressure will set up shop from the Atlantic extending southwest across the southeastern states and north Florida with a low level easterly flow through mid week, then becoming southeast by late in the week and into the next weekend. Ample moisture and instability should support scattered to numerous (Pops 40-60%) diurnal sea breeze driven showers and thunderstorms over the forecast area each day during the afternoon and early evening hours with locally heavy rain, frequent lightning, gusty winds, and small hail the main hazards. Temperatures will run close to normal with overnight lows in the upper 60s to lower 70s, with daytime highs in the upper 80s to lower 90s. && .AVIATION... SHRA/TSRA may produce brief MVFR/IFR cigs/vsbys at the terminals the remainder of the afternoon with wind gusts up to 40 knots possible in the vicinity of TSRA. Outside of the convection VFR is expected. SHRA/TSRA will end or shift west into the Gulf after 03Z tonight with VFR expected overnight into Tuesday morning. West to northwest winds around 10 knots from KSRQ north to KTPA and KPIE and east winds around 10 knots at KLAL, KPGD, KFMY, and KRSW terminals will become northeast and diminish to 5 knots or less after 03Z tonight, then becoming east and increasing to 6 to 8 knots after 14Z on Tuesday. && .MARINE... High pressure moving off the mid Atlantic coast tonight will set up shop over the Atlantic and extend southwest across the southeastern states and north Florida through the remainder of the week and into the weekend. The highs position will maintain an easterly wind flow in the 10 to 15 knot range with seas of 2 to 3 feet over the Gulf waters through mid week, with the flow then becoming southeast late in the week and into the upcoming weekend, with winds becoming onshore along the coast with the sea breeze each afternoon. Wind and seas will be higher near scattered late afternoon and evening showers and storms each day, otherwise no headlines are expected. && .FIRE WEATHER... Slightly drier air will move into Levy county on Tuesday. This drier air will lead to a few hours of humidity values below 35 percent during the afternoon. Despite the low humidity and high ERC's sustained winds less than 15 mph will preclude Red Flag conditions. Across the remainder of west central and southwest Florida humidity values are forecast to remain above critical levels. High mixing heights combined with 20 foot winds and transport winds around 10 mph will support locally high dispersions across the area. During the remainder of the week ample moisture along with scattered afternoon and early evening showers and thunderstorms will keep humidity values above critical levels with no Red Flag conditions expected. On a side note with increasing chances for showers and storms, lightning will increase the potential for fire development across the region through the remainder of the week. An east to southeast wind flow will prevail through the period with higher gusts near thunderstorms with winds becoming onshore along the coast each afternoon with the sea breeze. && .Preliminary Point Temps/PoPs... TPA 72 90 73 90 / 30 40 10 40 FMY 72 89 71 89 / 30 70 20 50 GIF 69 90 70 90 / 10 50 10 40 SRQ 71 90 72 89 / 40 60 10 40 BKV 67 92 67 92 / 10 30 10 40 SPG 73 89 74 88 / 40 50 10 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael DECISION SUPPORT...27/Shiveley
In the hours before
Special weather statement, May 31, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Mon May 31 2021
FLZ165-312245-
Coastal Lee FL-
613 PM EDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 645 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. James City, or 15 miles southwest of Cape Coral, moving northwest
at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2641 8211 2651 8225 2653 8225 2658 8219
2644 8208
TIME...MOT...LOC 2212Z 120DEG 10KT 2647 8215
TBWNearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.